Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


RE: Medication Honesty
Mar 9, 2006

Just wanted to add my reaction to this rather aggressively made and heavily one-sided diatribe. I too recently started on a regimen of Truvada and Sustiva and apart from some minor insomnia I have had no side effects to complain about.

Frankly I find the negativity as espoused in the previous respondent's message deeply disturbing and wholly irresponsible. Please, if you have recently been infected, be reassured by the fact that I have received nothing but outstanding medical care since my diagnosis. My doctors have been honest and transparent and, whilst I am entirely cognisant of the fact that I am lucky to have responded so well, I firmly believe that maintaining a positive outlook ensures the best likelihood of an optimal long-term prognosis.

Please don't believe the conspiracy theorists. There is no pharmaceutical company driven agenda to mislead and obfuscate. All medications carry with them side effects, no one has denied this, but with HAART these can and, in most cases do, have limited or no impact on your daily routine. Personally, I think it is a medical marvel that what was once a deadly virus can now be managed and controlled as a chronic condition - the diabetes paradigm is indeed apposite.

Personally I want to extend my thanks to the wonderful pharmaceutical scientists (in all their guises) and specialist HIV doctors around the world who dedicate their working lives to the study and control of HIV for their revolutionary and inspirational endeavours. Thanks to these fantastic men and women, I and millions like me can plan for a full and healthy life.

Best advice - being positive can indeed be positive! Invest some time in understanding your condition, learn about your options, have faith in your doctor and trust to the fact that pharmaceutical medicine is constantly evolving - new and ever better treatments will continue to be developed. Being HIV+ will always be part of you but it need not define who or what you are.

One final point on side effects - never forget the power of the mind. If you are convinced that you will experience intolerable side effects the likelihood is you may. Be comforted by the fact that most of us fortunate enough to be put on a modern 1st-line regimen experience minimal, if any, durable side-effects. These drugs work, they will give you life and ultimately a future. Be positive and live positive.

Best, Nat

Response from Dr. Young

Nat-

Thanks for sharing and adding your experiences and thoughts on this. Your's is one of the best summaries that I've read-- far more powerful (and credibile) when it comes from a patient's (rather than a physician's) point of view. I agree whole heartedly to your opinions.

BY



Previous
LOST - daughter newly diagnosed with HIV
Next
Epivira

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement